I'm sorry to hear of your illness. Unfortunately, the medications that you require for your condition can also cause (or at least add to) some of the symptoms you are having. Prednisone can have some nasty side effects, especially at a relatively high dose that you're on. It can definitely affect blood glucose levels, cause low energy and horrid weight gain. Fortnately, many of these side effects go way pretty quickly once you're able to stop the meds.
I wasn't real familiar with your condition/s so I did a little research. The information I found said that, while steroids such as prednisone, are typically the first line of defense - many times another immunosuppressent medication, such as Imuran or Methotrexate (or others), is quite often added. Not only to help with the symptoms, etc., but by adding an immunosuppressent, you can sometimes reduce the amount o fprednisone you're having to take, thus reducing the side effects of the prednisone.
You may want to ask your rheumy about this and see what he/she says. He/she may feel that the higher dose of prednisone alone is best for you, but it woudl be worth asking about it - especially since it is a good chance that the prednisone is at least adding to your misery.
I'm not sure how long ago you were diagnosed, but I also discovered that treatment for this can last 6-12 months, so the more you can reduce side effects from the treatment, the easier it's apt to be for you to be able to stick it out throughout the entire treatment scheduled.
I really hope you feel better soon!